Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jlo555

Cetaphil making things worse

Recommended Posts

Hey, I'm new to the forum, but I'm definitely not new to accutane at this point. Right now I'm on month 6 (my derm wants me to do 7-8 because I'm lagging behind apparently). I'm not gonna lie, this medication's really messed with my body and I'm amazed that I've managed to make it this far without quitting. But my derm told me to use cetaphil for moisturizer (I shower twice daily, applying it afterwards) and I use neutrogena facial wash (no-fragrance, no-sacilic acid) in the shower also. But my skin kept breaking out, and still is breaking out (at a reduced rate, but still pretty bad). So about 2 weeks ago I quit using cetaphil on my back and have not gotten a single zit since then (I was getting 5 cysts per week). So I've decided to try the same thing with my face also, but only at night so hopefully it won't result and peeling or scarring. My theory is cetaphil is making my skin oily to the point that it's clogging my pores and if I stop using it, the acne will stop. Frankly, accutane does not make my skin that dry.

So I'm wondering if it's worth trying or if it could result in scarring or worse acne? At this point, any input would be awesome!

Share this post


Link to post
Share on other sites

wow that sucks. ive used cetaphil and i didn't have a bad reaction. but of couse i only used it a few times. probably stop using it since u have a bad reaction with it. but don't listen to me i dont really know. i'm just giving an opinion. i hope someone gives you an answer. and i just wanted to reply to this because i like to make people feel more.....content to know they have at least a reply than nothing so they are not left hanging. at least i feel like that when i get 0 replies :(. i'd rather have anyone reply with support or just anything else even if it's not an answer so that i know they read it :P

Share this post


Link to post
Share on other sites

What's possible is that you are allergic or sensitive to some ingredient in Cetaphil. Although considered one of the safest options for someone with acne, nothing is good for everyone.

Another good option for moisturizing if you feel you need it is CeraVe.

If your skin doesn't feel that it needs moisturizer, then by all means, don't use any. (But DO use sunscreen!)

Share this post


Link to post
Share on other sites
If your skin doesn't feel that it needs moisturizer, then by all means, don't use any. (But DO use sunscreen!)

I live in Seattle so the sun's not too much of a problem lol

But anyways, thanks a lot for the input. I thought that if you didn't use moisturizer, my skin would fall apart or something, but I swear based on the fact that I've been on prescription acne meds since I was 11 (I'm 21 now), my skin's built up an immunity to pretty much all conditions...if only it were immune to acne :). I don't wanna make any assumptions though, which is why I'm doing this cautiously.

Share this post


Link to post
Share on other sites
If your skin doesn't feel that it needs moisturizer, then by all means, don't use any. (But DO use sunscreen!)

I live in Seattle so the sun's not too much of a problem lol

But anyways, thanks a lot for the input. I thought that if you didn't use moisturizer, my skin would fall apart or something, but I swear based on the fact that I've been on prescription acne meds since I was 11 (I'm 21 now), my skin's built up an immunity to pretty much all conditions...if only it were immune to acne :). I don't wanna make any assumptions though, which is why I'm doing this cautiously.

You should honestly wear sunscreen even in cloudy climates...clouds don't stop UV rays! Even though you may not burn, the sun can still do damage to your skin.

But yeah, other than that, if your skin doesn't feel dry, then don't worry about moisturizing.

Share this post


Link to post
Share on other sites
Hey, I'm new to the forum, but I'm definitely not new to accutane at this point. Right now I'm on month 6 (my derm wants me to do 7-8 because I'm lagging behind apparently). I'm not gonna lie, this medication's really messed with my body and I'm amazed that I've managed to make it this far without quitting. But my derm told me to use cetaphil for moisturizer (I shower twice daily, applying it afterwards) and I use neutrogena facial wash (no-fragrance, no-sacilic acid) in the shower also. But my skin kept breaking out, and still is breaking out (at a reduced rate, but still pretty bad). So about 2 weeks ago I quit using cetaphil on my back and have not gotten a single zit since then (I was getting 5 cysts per week). So I've decided to try the same thing with my face also, but only at night so hopefully it won't result and peeling or scarring. My theory is cetaphil is making my skin oily to the point that it's clogging my pores and if I stop using it, the acne will stop. Frankly, accutane does not make my skin that dry.

So I'm wondering if it's worth trying or if it could result in scarring or worse acne? At this point, any input would be awesome!

Share this post


Link to post
Share on other sites
Hey, I'm new to the forum, but I'm definitely not new to accutane at this point. Right now I'm on month 6 (my derm wants me to do 7-8 because I'm lagging behind apparently). I'm not gonna lie, this medication's really messed with my body and I'm amazed that I've managed to make it this far without quitting. But my derm told me to use cetaphil for moisturizer (I shower twice daily, applying it afterwards) and I use neutrogena facial wash (no-fragrance, no-sacilic acid) in the shower also. But my skin kept breaking out, and still is breaking out (at a reduced rate, but still pretty bad). So about 2 weeks ago I quit using cetaphil on my back and have not gotten a single zit since then (I was getting 5 cysts per week). So I've decided to try the same thing with my face also, but only at night so hopefully it won't result and peeling or scarring. My theory is cetaphil is making my skin oily to the point that it's clogging my pores and if I stop using it, the acne will stop. Frankly, accutane does not make my skin that dry.

So I'm wondering if it's worth trying or if it could result in scarring or worse acne? At this point, any input would be awesome!

I just started taking accutane-( really happy with first results) my dr also told me to use cetaphil... and i notice that there is MACADAMIA nut oil in it.

If many of us are reactive to nuts - why would that be on a hypoallergenic product? Any thoughts or suggestions?

finding make up and lotions in the routine has been challening.

Share this post


Link to post
Share on other sites
Hey, I'm new to the forum, but I'm definitely not new to accutane at this point. Right now I'm on month 6 (my derm wants me to do 7-8 because I'm lagging behind apparently). I'm not gonna lie, this medication's really messed with my body and I'm amazed that I've managed to make it this far without quitting. But my derm told me to use cetaphil for moisturizer (I shower twice daily, applying it afterwards) and I use neutrogena facial wash (no-fragrance, no-sacilic acid) in the shower also. But my skin kept breaking out, and still is breaking out (at a reduced rate, but still pretty bad). So about 2 weeks ago I quit using cetaphil on my back and have not gotten a single zit since then (I was getting 5 cysts per week). So I've decided to try the same thing with my face also, but only at night so hopefully it won't result and peeling or scarring. My theory is cetaphil is making my skin oily to the point that it's clogging my pores and if I stop using it, the acne will stop. Frankly, accutane does not make my skin that dry.

So I'm wondering if it's worth trying or if it could result in scarring or worse acne? At this point, any input would be awesome!

I just started taking accutane-( really happy with first results) my dr also told me to use cetaphil... and i notice that there is MACADAMIA nut oil in it.

If many of us are reactive to nuts - why would that be on a hypoallergenic product? Any thoughts or suggestions?

finding make up and lotions in the routine has been challening.

Because "hypo-allergenic" is an unregulated term in the cosmetics industry. It doesn't really mean anything.

And honestly, anyone can be allergic to anything, so there's no way to guarantee that one product will be safe for EVERYONE.

And although nut allergies are on the rise, they're still a very small part of the population. Also, nut allergies are triggered through consumption, inhalation, or if the product gets in through a break in the skin. This can be worrisome with a lotion if you have broken skin, such as a cut.

So if you are allergic to nuts, then steer clear of Cetaphil moisturizers. (The lotion contains macadamia nut oil, the cream contains sweet almond oil) If you merely think you are "reactive" to nuts, whatever that means, then I think you're fine, but do whatever you think is best.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×